Georgia, 2015Hail and Damaging Wind in Georgia, September 10, 2015
September 10, 2015 · NWS TAE · 2 events in 1 county or zone
Scattered afternoon thunderstorms developed in an environment favorable for severe wet microbursts with high Wet Microburst Severity Index values.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered afternoon thunderstorms developed in an environment favorable for severe wet microbursts with high Wet Microburst Severity Index values.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Sep 10, 9:02 AM EST, 5 hours 52 minutes earlier.
Area forecast discussion, Sep 10, 9:02 AM EST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1002 AM EDT THU SEP 10 2015
.Near Term [Through Today]...
With the SW flow in place across the CWA, there continues to be
plenty of moisture being pumped into the area from the Gulf of
Mexico. The PW values remain above normal as evidenced by the 12z
sounding this morning.
Have made some minor tweaks to the forecast, mainly to the PoP
grids. These changes were mainly to increase PoPs across the
northern part of the CWA based on radar trends and hi-res
guidance. Otherwise, the forecast is on track.
&&
.Prev Discussion [302 AM EDT]...
.Short Term [Tonight Through Saturday]...
An upper trough over the eastern states is forecast to deepen over
the next several days with an attendant increase in deep moisture
and precip coverage. A shortwave will cross the forecast Friday
afternoon and evening, providing additional forcing for showers
and thunderstorms. Will paint bulk of the area with likely PoPs on
Friday, with primary area of rain gradually shifting southeastward
into early Saturday as cold front moves into the area. Heaviest
rain will likely move into the southeastern Big Bend by midday
Saturday as the mid-level shortwave exits. However, with the 850
trough axis and surface front lagging, showers will likely linger
through much of the afternoon. Afternoon temperatures will
reflect the elevated rain chances and cloud cover, with mid to
upper 80s expected on Friday, and lower to mid 80s for Saturday.
.Long Term [Saturday Night Through Thursday]...
Significantly cooler and drier airmass will move into the region
on Sunday in the wake of Saturday's cold front. High temperatures
will only reach the lower to mid 80s for most locations on Sunday,
with low temperatures falling into the upper 50s and lower 60s by
Monday morning. The strong upper trough will weaken and lift out
to the northeast by early next week, with an upper ridge (along
with warmer temperatures) building back in.
.Aviation...
[Through 12Z Friday] Scattered to numerous showers and
thunderstorms are expected today so have convective tempo groups
for all TAF sites with an earlier start (15z) for ECP and DHN.
All activity should diminish late this evening with patchy fog
developing toward daybreak Friday.
.Marine...
West to southwest winds will continue through Saturday before
shifting to the northwest in the wake of a cold front. Headline
conditions are not expected through the weekend.
.Fire Weather...
A cold front will move into the region Friday and into Saturday.
Much drier and somewhat cooler air will arrive on Sunday but red
flag conditions are not expected to be met at least through the
weekend.
.Hydrology...
Mainly afternoon/evening showers and thunderstorms will be
possible today. More widespread rain is expected Friday into
Saturday ahead of a cold front. However, rainfall totals are not
expected to cause any widespread flooding along area rivers.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 90 74 87 71 84 / 40 20 60 60 70
Panama City 88 75 84 73 83 / 50 40 60 50 60
Dothan 90 71 85 70 82 / 50 40 60 40 50
Albany 90 71 87 71 84 / 40 40 60 40 50
Valdosta 91 73 87 71 84 / 40 20 60 60 70
Cross City 90 75 88 72 83 / 40 20 50 60 70
Apalachicola 89 76 85 73 83 / 40 30 50 60 70
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...FIEUX
SHORT TERM...CAMP
LONG TERM...CAMP
AVIATION...BARRY
MARINE...CAMP
FIRE WEATHER...BARRY
HYDROLOGY...CAMP
In the hours before
Special weather statement, Sep 10, 12:44 PM EST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
144 PM EDT THU SEP 10 2015
GAZ143-155-156-101830-
DECATUR GA-MILLER GA-SEMINOLE GA-
144 PM EDT THU SEP 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DECATUR AND EASTERN
SEMINOLE COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 230 PM EDT...
AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DONALSONVILLE...MOVING EAST AT 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BAINBRIDGE...DONALSONVILLE...WEST BAINBRIDGE...IRON CITY...BRINSON...
SHARPHAGEN...LELA...LYNN...LITTLE HOPE...DONALDSONVILLE A/P...
HANOVER...AUSMAC...DECATUR CO A/P...ELDORENDO AND CYRENE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3088 8455 3090 8490 3101 8493 3108 8455
TIME...MOT...LOC 1742Z 268DEG 19KT 3098 8483
38-GODSEY
Special weather statement, Sep 10, 1:23 PM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
123 PM CDT THU SEP 10 2015
ALZ069-101900-
HOUSTON AL-
123 PM CDT THU SEP 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HOUSTON COUNTY IN
SOUTHEAST ALABAMA UNTIL 200 PM CDT...
AT 121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ASHFORD...MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COTTONWOOD...ASHFORD...COWARTS...WEBB...AVON...GORDON...HARMON...
LOVETOWN...ENON...FARLEY NUCLEAR PLANT...BARBER AND PANSEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE MINOR FLOODING IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3124 8510 3121 8510 3120 8511 3119 8511
3118 8510 3117 8510 3115 8507 3105 8508
3106 8538 3124 8528
TIME...MOT...LOC 1821Z 274DEG 18KT 3113 8524
38-GODSEYSpecial weather statement, Sep 10, 2:26 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
326 PM EDT THU SEP 10 2015
GAZ156-102015-
DECATUR GA-
326 PM EDT THU SEP 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR DECATUR COUNTY IN SOUTHWEST
GEORGIA UNTIL 415 PM EDT...
AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES WEST OF BAINBRIDGE...MOVING EAST AT 15
MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BAINBRIDGE...WEST BAINBRIDGE...ATTAPULGUS...CLIMAX...BRINSON...
HANOVER...FOWLSTOWN...DECATUR CO A/P...CYRENE AND FACEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3097 8440 3072 8450 3079 8481 3080 8480
3080 8479 3081 8479 3084 8477 3088 8477
3089 8476 3098 8475
TIME...MOT...LOC 1926Z 284DEG 14KT 3086 8472
38-GODSEYThunderstorm Wind, Decatur
- When
- September 10, 2:54 PM EST
- Where
- Decatur County, 1.5 mi SSE of Bainbridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Utility Company
- Coordinates
- 30.880, -84.560
A tree was blown down onto power lines resulting in a power outage just south of the U.S. Highway 84 bypass.
Hail, Decatur
- When
- September 10, 2:55 PM EST
- Where
- Decatur County, 0.69 mi S of Bainbridge
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 30.890, -84.570
Quarter size hail was reported at the Walmart Supercenter in Bainbridge.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Heavy Rain in Texas, September 10, 20152 deaths · 52 kt wind · 3 events
- Hail and Damaging Winds in Nebraska, September 10, 2015$13 million · 3 in hail · 21 events
- Hail and Damaging Winds in Kansas, September 10, 2015$4.5 million · 2.75 in hail · 20 events
- Tornado and Flash Flooding in Kansas, September 10, 2015EF1 · 73 events
- Hail and Damaging Winds in Kansas, September 10, 2015$181,000 · 1.75 in hail · 20 events
- Flash Flood and Lightning Strike in Louisiana, September 10, 2015$101,000 · 2 events
- Damaging Winds in South Carolina, September 10, 2015$55,000 · 68 kt wind · 8 events
- Hail and Damaging Winds in North Carolina, September 10, 20152 injured · $26,000 · 1 in hail · 7 events
- Tornado and Hail in Illinois, September 10, 2015$50,000 · EF0 · 4 events
- Flooding and Hail in Kansas, September 10, 20151.75 in hail · 29 events
- Hail in Iowa, September 10, 2015$27,000 · 1.75 in hail · 4 events
- Flooding in Massachusetts, September 10, 2015$25,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 601185, 601186.